Arkansas, 2007Flash Flood in Arkansas, July 28, 2007
July 28, 2007 · NWS MEG · 1 event in 1 county or zone
A cold front moved into Northeast Arkansas during the late afternoon and evening hours of July 28th, 2007. Showers and thunderstorms developed ahead of the front, some of which produced flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved into Northeast Arkansas during the late afternoon and evening hours of July 28th, 2007. Showers and thunderstorms developed ahead of the front, some of which produced flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 28, 2:21 PM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 28, 2:21 PM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
321 PM CDT SAT JUL 28 2007
.DISCUSSION...
THE HEAT IS ON TODAY AS MANY LOCATIONS ARE TOPPING OUT IN THE MID
TO UPPER 90S. TODAY/S READINGS ARE ONE OF THE HOTTEST SO FAR THIS
YEAR. LUCKILY SOME RELIEF IS ON THE WAY IN THE FORM OF SHOWERS AND
THUNDERSTORMS. THESE STORMS DEVELOPED AFTER NOON AND ARE
CONTINUING TO SAG SLOWLY SOUTHWARD. THIS AREA OF RAINFALL WILL
CONTINUE ACROSS NORTHEAST ARKANSAS AND WEST TENNESSEE THIS EVENING
AS A COLD FRONT APPROACHES THE AREA. SOME STORMS MAY BE STRONG
THIS EVENING WITH LOCALLY HEAVY RAINFALL AND GUSTY WINDS BEING THE
MAIN THREATS. WARM AND MUGGY CONDITIONS CAN BE EXPECTED
OVERNIGHT...ESPECIALLY IN AREAS WHERE RAINFALL OCCURRED EARLIER.
DID NOT DEVIATE MUCH FROM MOS GUIDANCE NUMBERS AS THEY LOOK FAIRLY
REASONABLE.
SUNDAY WILL NOT BE AS HOT AS THIS FRONT SLOWLY WAVERS SOUTH.
ADDITIONAL CLOUD COVER AND EXPECTED RAINFALL WILL KEEP
TEMPERATURES SEVERAL DEGREES COOLER THAN TODAY. COVERAGE OF RAIN
WILL INCREASE ESPECIALLY ACROSS AREAS NEAR AND SOUTH OF INTERSTATE
40. MORE OF THE SAME SUNDAY NIGHT AS THESE WARM AND MUGGY
CONDITIONS CONTINUE WITH CLOUD COVER AND CONVECTION AROUND. IN
BOTH CASES FOLLOWED GUIDANCE NUMBERS FAIRLY CLOSELY. ONCE AGAIN
STRONG THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING
HOURS ON SUNDAY. MONDAY WILL BE VERY SIMILAR TO SUNDAY AS THIS
FRONT REMAINS NEARLY STATIONARY ACROSS THE CENTER OF THE MIDSOUTH.
FINALLY...TUESDAY SHOWS SOME PROGRESS WITH THE FRONT MOVING
FURTHER SOUTH AS HIGH PRESSURE BEGINS TO BUILD ACROSS THE AREA.
THE BEST CHANCE OF RAIN WILL BE ACROSS EXTREME SOUTHERN PORTIONS
OF THE MIDSOUTH. HOT AND DRY CONDITIONS WILL CONTINUE ON WEDNESDAY
AS A STRONG UPPER LEVEL RIDGE AND SURFACE HIGH PRESSURE REMAIN
OVER THE AREA.
THURSDAY AND FRIDAY ARE QUESTIONABLE AT THIS POINT AS THE GFS IS
DEFINITELY THE OUTLIER MODEL. THE CANADIAN AND ECMWF MODELS
CONTINUE TO SHOW THE UPPER RIDGE HOLDING STRONG RESULTING IN HOT
AND DRY CONDITIONS REMAINING OVER THE MIDSOUTH. ON THE OTHER
HAND...THE GFS DEVELOPS THIS UPPER LEVEL LOW WHICH MOVES ACROSS
THE FORECAST AREA FROM THE WEST THURSDAY AND FRIDAY. THIS
SOLUTION IS A STARK CONTRAST FROM PREVIOUS RUNS AND WOULD LIKE TO
SEE SOME CONSISTENCY BEFORE JUMPING ON BOARD. SO FOR THE TIME
BEING...HAVE SIDED WITH THE CANADIAN AND ECMWF AND GONE WITH HOT
AND DRY CONDITIONS THROUGH THE END OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 76 92 75 92 / 50 60 40 40
MKL 72 91 71 92 / 30 40 20 20
JBR 74 91 72 92 / 40 40 30 30
TUP 74 93 74 93 / 30 60 40 40
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
KNS
Hazardous weather outlook, Jul 28, 2:36 PM CST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
336 PM CDT SAT JUL 28 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-292245-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
336 PM CDT SAT JUL 28 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
STRONG THUNDERSTORMS ARE POSSIBLE ACROSS AREAS NORTH OF A LINE
FROM FORREST CITY AR...TO HOLLY SPRINGS MS...TO CORINTH MS THROUGH
9 PM CDT. THE MAIN HAZARDS WITH ANY STRONG THUNDERSTORM THAT MAY
DEVELOP WILL BE LOCALLY HEAVY RAINFALL AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
STRONG THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE MAINLY ACROSS
AREAS ALONG AND SOUTH OF INTERSTATE 40 ON SUNDAY. THE BEST TIME
FRAME FOR STRONG THUNDERSTORMS TO DEVELOP WILL BE FROM NOON
UNTIL 9 PM CDT. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL ONCE
AGAIN BE THE MAIN THREATS WITH THESE THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
KNS
In the hours before
Special weather statement, Jul 28, 1:05 PM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
205 PM CDT SAT JUL 28 2007
ARZ009-282000-
CLAY AR-
205 PM CDT SAT JUL 28 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...CLAY COUNTY.
A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4
MILES NORTH OF CORNING AT 205 PM CDT...MOVING SOUTH AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.
PEOPLE IN CLAY COUNTY...INCLUDING THE CITY OF CORNING...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 300 PM CDT.
Special weather statement, Jul 28, 1:28 PM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
228 PM CDT SAT JUL 28 2007
ARZ028-MOZ115-282030-
MISSISSIPPI AR-PEMISCOT MO-
228 PM CDT SAT JUL 28 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...MISSISSIPPI AND PEMISCOT
COUNTIES.
A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3
MILES WEST OF COOTER AT 228 PM CDT...MOVING SOUTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.
PEOPLE IN MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING THE CITIES OF
BLYTHEVILLE AND STEELE...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 330 PM CDT.
Special weather statement, Jul 28, 1:46 PM CST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
246 PM CDT SAT JUL 28 2007
ARZ008-282045-
RANDOLPH AR-
246 PM CDT SAT JUL 28 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...RANDOLPH COUNTY.
A LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WAS LOCATED
FROM 6 MILES EAST OF MAYNARD TO 10 MILES SOUTH OF DALTON AT 246 PM
CDT...MOVING SOUTH AT 10 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.
PEOPLE IN RANDOLPH COUNTY...INCLUDING THE CITY OF POCAHONTAS...SHOULD
MONITOR THIS STORM CLOSELY..
Special weather statement, Jul 28, 2:26 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
326 PM CDT SAT JUL 28 2007
ARZ017-282130-
LAWRENCE AR-
326 PM CDT SAT JUL 28 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...LAWRENCE COUNTY.
A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS LOCATED 3 MILES
SOUTHWEST OF COLLEGE CITY AT 326 PM CDT...MOVING SOUTHEAST AT 10 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.
PEOPLE IN LAWRENCE COUNTY...INCLUDING THE CITIES OF BLACK ROCK...
HOXIE AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jul 28, 3:33 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
433 PM CDT SAT JUL 28 2007
ARZ028-282215-
MISSISSIPPI AR-
433 PM CDT SAT JUL 28 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...MISSISSIPPI COUNTY.
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER LEACHVILLE AT 433 PM CDT...MOVING SOUTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS THUNDERSTORM.
THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.
PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITIES OF BLYTHEVILLE...
GOSNELL...KEISER...LEACHVILLE...LUXORA...MANILA AND OSCEOLA...SHOULD
MONITOR THIS STORM CLOSELY..
Special weather statement, Jul 28, 3:53 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
453 PM CDT SAT JUL 28 2007
ARZ026-027-282245-
CRAIGHEAD AR-POINSETT AR-
453 PM CDT SAT JUL 28 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...CRAIGHEAD AND POINSETT
COUNTIES.
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES NORTH OF GREENFIELD AT 453 PM CDT...MOVING SOUTHEAST
AT 15 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.
PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES...INCLUDING THE CITIES OF
BAY...BONO...BROOKLAND...CARAWAY...JONESBORO...LAKE CITY...MONETTE
AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY..
Flash Flood, Craighead
- When
- July 28, 4:15 PM CST to 5:15 PM CST
- Where
- Craighead County, Jonesboro
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.830, -90.700
Heavy rain caused flash flooding in Jonesboro. Water covered several roadways in the area including Curtview Drive and Stadium Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Delaware, July 28, 2007$200,000 · 1 event
- Flash Flooding and Damaging Wind in Arizona, July 28, 2007$117,000 · 61 kt wind · 9 events
- Flash Flooding in Kansas, July 28 to 29, 2007$120,000 · 2 events
- Lightning Strikes in North Carolina, July 28, 2007$80,000 · 2 events
- Flash Flooding in New York, July 28, 2007$75,000 · 2 events
- Hail and Damaging Winds in Massachusetts, July 28, 20071 injured · 50 kt wind · 14 events
- Flash Flood and Hail in South Carolina, July 28, 2007$17,000 · 1.75 in hail · 6 events
- Damaging Winds and Heavy Rain in Florida, July 28, 200752 kt wind · 10 events
- Flash Flooding in Texas, July 28 to 29, 200710 events
- Hail and Damaging Winds in Georgia, July 28, 2007$5,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Pennsylvania, July 28, 200750 kt wind · 7 events
- Flash Flooding and Damaging Winds in Connecticut, July 28, 200750 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50850.